MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNFRAME EXTENSION-ADJUSTABLE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SYNFRAME EXTENSION-ADJUSTABLE; MISC ORTHO SURGICAL INSTR
Catalog Number 387.334
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2019 , the synframe extension with snap in locking was not functioning properly during the procedure.Following the case, the synframe extension was being disassembled and the staff noted that it had jammed.The surgeon tried to straighten up the synframe extension, however, the button was not used to retract to free the synframe extension.The stop broke off when force was applied and the position of the synframe extension cannot be fixed.There was no patient impact and no surgical delay reported.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part: 387.334, lot: l713158, manufacturing site: haegendorf, release to warehouse date: 03.Apr.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was conducted.Shipped back device ¿synframe-extension w/joint w/snap-in loc¿ with lot number l713158 is in used condition.Signs of damage are present all over the device.Furthermore, the gear teeth, used to stop the position of the device, have been broken.The device is broken and the position of the synframe extension with snap in locking cannot be fixed.For this reason, functional tests cannot be performed.The relevant documents were reviewed: all the documents mentioned above have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were found.According to relevant drawing the component had half a gear with teeth.It is not possible to perform a dimensional inspection on the device because the gear teeth, used to stop the position of the device, have been broken.Hardness was measured on component according to relevant drawing, using hardness tester.The expected hardness value was inside specification, confirming the absence of a hardness issue.Conclusion: the complaint is rated as confirmed as the device is not functional anymore in the current condition.No manufacturing related issue could be identified during the evaluation.Most likely the device was used incorrectly and the mishandling caused damage to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME EXTENSION-ADJUSTABLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8771317
Report Number8030965-2019-66085
Device Sequence Number1708545
Product Code LXH
UDI-Device Identifier07611819255906
UDI-Public(01)07611819255906
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.334
Device Lot NumberL713158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1